... following my second steroid injection. I informed my doctor that I felt the shot had caused the severe pain I'm now feeling. Prior to this I had severe groin pain when walking. The 1st injection alleviated this pain, but then I experienced pain in my trochanter area, which is where the 2nd injection was given. When I attempt to sleep I'm experiencing severe muscle/nerve spasms. Have any of you had similar problems, or severe pain and/or AVN secondary to an injection? Also, I'm sorry that everyone is suffering pain, this really sucks! I'd appreciate any feedback. I live in Oklahoma and it seems that most of the cutting edge research is taking place in New Jersey and Florida. Again, thanks
I had one hip replaced from AVN 3 weeks after it finally disintegtrated and bored a hole through my pelvis, following a year of of almost daily spontaneous dislocations (3.5 years from diagnosis). Yes, it was agony. I also have mild necrosis on the top neck of the right femur but I'm hoping that bone grafts might work on that.
Steroids never gave any relief, so they just increased my Fentanyl prescription leaving it just below the agony level. I finally got the hip replacement 2 weeks before I had planned to just go on ahead and leave the body behind (I had tried 4 months earlier using 10 times a lethal dose but just got left with an hypoxic brain injury).
Just get it replaced sooner rather than later okay?
Hi Sandy and Stephen,
I'm 51, moderately overweight, and recently diagnosed with AVN after 2 months of tests, injections, and doctor visits. My MRI also showed a torn labrum and strain vs. tear in one of the quadricep muscles... I'm really wondering how it all happened, but I guess it's hard to know in most cases. I've had issues with my left hip for a couple of years, but an MRI early on just showed mild osteoarthritis and a little fluid in the joint. It had been intermittent until this most recent bout. Now it's constant and disabling. It hurts most at the end of the day and I limp full time now. Mine also hurts at night in a deep aching sort of way until I fall asleep. Maybe I'm a wimp... I can't begin to imagine daily dislocations and going through what you have had to endure, Stephen. Sandy, my story sounds more similar to yours. I'm taking nsaids and muscle relaxants to help deal with it for now. It doesn't help a whole lot and my orthopedic doc reluctantly gave me a Rx for Tylenol #3. It helps more, but not by a whole lot. I'm trying to save those for when I have to be more active than usual. My pain gets progressively worse as the day goes on and I'm spent by 6pm. That's a challenge with 3 kids to care for. They're not little bitty, though, so they are able to do a lot for themselves. I just hate that it's come to that. So, back to my response... my doctor said that the steroid connection is related more to people who have had to be on high dose steroids by mouth for extended periods of time ( like in cancer treatment protocols or severe COPD, etc. ) I wondered whether the injections might have done more harm than good at first. My first injection provided complete relief for almost a week, but the subsequent attempts did next to nothing. They were thinking it was bursitis for a while. Anyway, since you're having muscle spasms, perhaps a muscle relaxant would help. I use heat and ice packs and sometimes that helps and sometimes it doesn't. I've tried all of the creams, too, like blu-emu and aspercreme. I'd love to hear what you've learned about the cutting edge research in Florida and New Jersey. I'm working on getting an appointment with a doc in San Antonio (2 hrs from me) who does the stem cell surgery. I'm also trying to figure out insurance and all that. I may just need to go with a hip replacement (hopefully that's available on my insurance... ).
Okay, well, I pray we all get the relief we're seeking. It's a hard road already and it's nothing compared to some of the testimonies I've read. I'm so sorry to hear all that you've been through, Stephen. I'm even guessing it's not ALL... you could probably write a book.
Hi i'm 54 too and have just been diagnosed with AVN of both knees. It was a spontaneous attack. what I found interesting from the conversations, are that the week before the attack, I was on prednisone for 4 days for the flu/asthma attack. I,m having slight muscle twitches at night as well. My doctor thought the steroid might have been a factor, as well as flu/ chest infection etc. What do you think? Lisa
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 21 Jun 2012 • 2 answers
Posted 2 Mar 2013 • 1 answer
Posted 19 Jan 2015 • 1 answer
Posted 27 Apr 2015 • 2 answers
Aseptic Necrosis - I have avascular necrosis of the left hip. It has completely collapsed. The pain?
Posted 21 Dec 2016 • 4 answers